CASE REPORT
Year : 2011  |  Volume : 2  |  Issue : 3  |  Page : 187-188

Cross sensitivity between ciprofloxacin and levofloxacin for an immediate hypersensitivity reaction


Department of Pharmacology, Government Medical College, Bhavnagar, Gujarat, India

Correspondence Address:
C B Tripathi
Department of Pharmacology, Government Medical College, Bhavnagar - 364 001, Gujarat
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0976-500X.83285

Rights and Permissions

Seven years old male child (24 kg weight) diagnosed as a case of sub acute appendicitis treated with ciprofloxacin, immediately developed multiple erythmatous papules. Reaction subsided after withholding ciprofloxacin and treatment with dexamethasone and chlorpheneramine maleate. It was developed again when treated with levofloxacin and subsided after withdrawal. IgE binding at 7 th position of core structure of fluoroquinolones likely to be the mechanism. As all the fluoroquinolones have similar core structure, hypersensitivity to one may have cross sensitivity to other fluoroquinolones. It is advisable to avoid other fluoroquinolones and switch over to other group of antibiotics when hypersensitivity to one occurs.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed2986    
    Printed150    
    Emailed0    
    PDF Downloaded641    
    Comments [Add]    
    Cited by others 4    

Recommend this journal